Alert archive / Mississippi / Tornado Warnings in 2011
Tornado Warning 117, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 27, 2011, 2:23 PM CDT for 5 counties in Mississippi. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 2:23 PM CDT (19:23 UTC)
- Expired
- Apr 27, 2011, 3:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 2:50 PM CDT | TORNADO 0 | 3 Ese Hinkle, MS | MINOR DAMAGE TO A COUPLE HOUSES WITH TREES DOWN. EF-0 TORNADO WITH ESTIMATED WINDS OF 65 MPH. PATH LENGTH OF 2.32 MILES. MAX PATH WIDTH OF 50 YARDS. END PT. 34.7941, -88.4851. |
| Apr 27, 2:57 PM CDT | TORNADO | 2 E Rienzi, MS | TORNADO ON THE GROUND AT HWY 356 EAST OF RIENZI. DEBRIS IN THE AIR WEST OF LEEDY |
| Apr 27, 3:03 PM CDT | TSTM WND DMG | 4 E Rienzi, MS | LOTS OF TREES DOWN NEAR THE TOWN OF JACINTO ALONG HWY 356 BETWEEN RIENZI AND BURNSVILLE. PROBABLE TORNADO. |
| Apr 27, 3:10 PM CDT | FUNNEL CLOUD | Rienzi, MS | FUNNEL CLOUD SPOTTED NEAR HWY 356 BY COUNTY RD 352. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:02 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
567
WFUS54 KMEG 271923
TORMEG
MSC003-117-139-141-145-272000-
/O.NEW.KMEG.TO.W.0117.110427T1923Z-110427T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 153 PM CDT...LOCAL FIRE DEPARTMENT REPORTED A TORNADO TOUCHDOWN
IN SOUTHERN LAFAYETTE COUNTY. THIS TORNADO IS NOW ENTERING NEW
ALBANY...MOVING NORTHEAST AT 55 MPH. THIS IS A DANGEROUS SITUATION.
PEOPLE IN NEW ALBANY SHOULD TAKE COVER IMMEDIATELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONEVILLE...IUKA AND NEW ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO THE TORNADO...THIS STORM WILL PRODUCE BASEBALL SIZE HAIL AND
DESTRUCTIVE STRAIGHT LINE WINDS.
.DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3480 8810 3438 8900 3439 8903 3452 8914
3501 8828 3500 8824 3481 8809
TIME...MOT...LOC 1920Z 238DEG 48KT 3450 8897
$$1 follow-up statement
510
WWUS54 KMEG 271940
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT WED APR 27 2011
MSC003-117-139-141-145-272000-
/O.CON.KMEG.TO.W.0117.000000T0000Z-110427T2000Z/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-
240 PM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN UNION...NORTHERN PRENTISS...SOUTHEASTERN TIPPAH...
NORTHERN TISHOMINGO AND SOUTHEASTERN ALCORN COUNTIES...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A TORNADO ON THE GROUND. THIS TORNADO WAS LOCATED
NEAR BLACKLAND...OR 10 MILES WEST OF BOONEVILLE...MOVING NORTHEAST
AT 60 MPH. NUMEROUS DANGEROUS REPORTS HAVE BEEN REPORTED FROM
LAFAYETTE COUNTY FROM THIS TORNADO. THIS IS A DANGEROUS SITUATION.
PEOPLE IN THE PATH OF THIS TORNADO NEED TO TAKE COVER IMMEDIATELY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...
DUMAS...IUKA...RIENZI...CLARYSVILLE...FARMINGTON...STRICKLAND...
JOBES...BIGGERSVILLE...DOSKIE...HOLTS SPUR...WALKER SIDING...HAZARD
SWITCH AND BLYTHE CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3461 8850 3450 8874 3450 8878 3447 8882
3451 8889 3462 8897 3501 8828 3500 8824
3481 8809
TIME...MOT...LOC 1939Z 230DEG 53KT 3468 8871
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 27, 12:49 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 27, 12:49 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CDT WED APR 27 2011
.UPDATE...AVIATION DISCUSSION.
&&
...TORNADO THREAT INCREASING OVER NORTH MS... POSSIBLY WEST TN...
TORNADO THREAT WILL INCREASE THROUGH THE AFTERNOON OVER NORTH MS...
BECOMING ESPECIALLY CONCERNING OVER NORTH CENTRAL AND NORTHEAST MS
THIS AFTERNOON. STRONGLY SHEARED ENVIRONMENT WILL BECOME COLOCATED
WITH RAPIDLY INCREASING INSTABILITY NOSING EASTWARD FROM THE
SOUTH AND WEST. SURFACE DEWPOINTS IN THE LOWER 70S WILL FEED NORTH
INTO A DEVELOPING SQUALL LINE. EXPECT INCREASINGLY SUPERCELLULAR
STRUCTURES DEVELOPING WITHIN THE EASTWARD ADVANCING SQUALL LINE
THROUGH THE AFTERNOON.
DEPENDING ON HOW FAR NORTH THE INSTABILITY / WARM FRONT BUILDS IN
ADVANCE OF THE SQUALL LINE... PORTIONS OF WEST TN NEAR THE TN
RIVER MAY HAVE TO BE INCLUDED IN PDS TORNADO WATCH 232. PER LATEST
MCD FROM SPC... AN ADDITIONAL TOR WATCH MAY BE NEEDED FOR WEST TN
IF AIRMASS RECOVERS QUICKLY ENOUGH.
NORTH AND WEST OF THE MAIN SQUALL LINE... EXPECT A MARGINALLY
SEVERE HAIL THREAT OVER NORTHEAST AR AND THE MO BOOTHEEL... WITH
THE APPROACH OF THE UPPER LOW. MIDLEVEL DRYSLOT MAY KEEP PORTIONS
OF THESE AREAS BRIEFLY FREE OF STORMS IN THE INTERIM. A SECONDARY...
LESS INTENSE SQUALL LINE FORMING IN THE MIDLEVEL DRY SLOT CANNOT
BE RULED OUT.
PWB
&&
.PREV DISCUSSION... /ISSUED 631 AM CDT WED APR 27 2011/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 323 AM CDT WED APR 27 2011/
DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE OVER MOST OF THE FORECAST AREA
EAST OF THE MISSISSIPPI RIVER THIS MORNING WITH POTENTIAL FOR
SEVERE WEATHER OVER PORTIONS OF NORTHEAST MISSISSIPPI.
TEMPERATURES REMAIN MILD WITH MOST LOCATIONS IN THE 60S TO LOWER
70S.
COLD FRONT EXTENDS FROM JUST SOUTH OF ST. LOUIS THROUGH WESTERN
ARKANSAS AND INTO CENTRAL TEXAS. THIS FRONT WILL MOVE THROUGH THE
FORECAST AREA TODAY AND PRODUCE ANOTHER ROUND OF THUNDERSTORMS.
SPC HAS A HIGH RISK OF SEVERE WEATHER OVER NORTHEAST MISSISSIPPI
WITH A MODERATE RISK OVER MUCH OF WEST TENNESSEE AND NORTH
MISSISSIPPI AND A SLIGHT RISK OVER THE REMAINDER OF THE FORECAST
AREA. IN ADDITION...MORE HEAVY RAIN IS EXPECTED TO FALL OVER THE
REGION ON TOP OF THE EXCESSIVE RAINFALL THAT HAS ALREADY FALLEN.
FLASH FLOOD WATCH CONTINUE IN EFFECT THROUGH TONIGHT.
THE FRONT WILL CLEAR OUT OF THE FORECAST AREA TONIGHT WITH A SMALL
CHANCE OF RAIN DURING THE EVENING HOURS. HIGH PRESSURE WILL BUILD
INTO THE REGION OVERNIGHT BRINGING COOLER AND DRIER CONDITIONS.
WINDS WILL BE ON THE BREEZY SIDE TONIGHT BUT NOT ENOUGH TO WARRANT
A WIND ADVISORY SO WILL CANCEL THAT PRODUCT.
HIGH PRESSURE WILL MOVE INTO THE REGION THURSDAY BRINGING SUNNY
SKIES AND SEASONABLE TEMPERATURES. THE HIGH SHOULD BE EAST OF THE
REGION BY FRIDAY BRINGING A RETURN OF SOUTH WINDS AND USHERING
WARMER AIR INTO THE FORECAST AREA FOR FRIDAY AND SATURDAY. BY FRIDAY
NIGHT...A NEW STORM SYSTEM MOVES INTO THE CENTRAL PLAINS AND TRACKS
NORTHEAST. THIS NEW STORMS SYSTEM WILL DRAG A COLD FRONT TOWARD
THE REGION BY SATURDAY NIGHT BRINGING MORE SHOWERS AND
THUNDERSTORMS BACK TO THE FORECAST AREA. THE FRONT WILL MOVE
SLOWLY THROUGH THE FORECAST AREA SUNDAY AND EARLY SUNDAY EVENING
BRINGING MORE THUNDERSTORMS.
HIGH PRESSURE BUILDS BACK INTO THE REGION BRINGING COOLER AND
DRIER CONDITIONS. TEMPERATURES WILL BE BELOW NORMAL FOR MONDAY AND
TUESDAY.
ARS
&&
.AVIATION...
18Z TAF CYCLE
SHORT TERM TAFS WILL BE AMENDED BASED ON RADAR TRENDS. BRIEF IFR
CONDITIONS CAN BE EXPECTED AT A ALL SITES IN ASSOCIATION WITH
THUNDERSTORMS HAIL AND WIND GUSTS IN EXCESS OF 55 KNOTS ARE
POSSIBLE. ALL OF THIS ACTIVITY WILL END BY LATE THIS AFTERNOON
WITH VFR CONDITIONS EXPECTED BY THIS EVENING. WINDS WILL BE MAINLY
SOUTH AT 10 TO 20 KNOTS AND GUSTY OUTSIDE OF THUNDERSTORM ACTIVITY
THEN SHIFTING TO THE NORTHWEST THIS EVENING AND DIMINISHING
OVERNIGHT.
JDS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 51 73 53 / 100 20 10 0
MKL 75 46 71 46 / 100 30 10 0
JBR 69 47 72 49 / 100 20 10 0
TUP 81 52 73 49 / 100 30 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 27, 3:49 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 349 AM CDT WED APR 27 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 349 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS TODAY OVER PORTIONS OF THE MID-SOUTH EAST OF A LINE FROM SAVANNAH TENNESSEE TO ASHLAND MISSISSIPPI TO HOUSTON MISSISSIPPI. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM HUNTINGDON TENNESSEE TO RIPLEY TENNESSEE TO TUNICA MISSISSIPPI TO CHARLESTON MISSISSIPPI. THE REMAINDER OF THE MID-SOUTH HAS A SLIGHT RISK OF SEVERE WEATHER. TORNADOES...DAMAGING WINDS AND LARGE HAIL ARE ALL POSSIBLE PARTICULARLY IN THE HIGH RISK AREA. FLASH FLOODING IS ALSO POSSIBLE AS 1 TO 3 INCHES OF RAIN IS POSSIBLE TODAY WITH UP TO 5 INCHES POSSIBLE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO REPORT SEVERE WEATHER TO NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Apr 27, 1:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
148 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD MANTACHIE 34.32N 88.49W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
4 INCHES OF WATER AT PARK STREET AND HWY 371
&&
SVRLocal storm report, Apr 27, 2:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TORNADO OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS FIRE DEPT/RESCUE
TORNADO TOUCHDOWN WITH DAMAGE. EXTENT UNKNOWN. COUNTY
ROADS 369 AND 469 SOUTH OF OXFORD.
&&
SVRLocal storm report, Apr 27, 2:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLASH FLOOD CORDOVA 35.15N 89.78W
04/27/2011 SHELBY TN PUBLIC
FLOODING ACROSS JENKINS RD AND MACON RD
&&
SVRLocal storm report, Apr 27, 2:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLASH FLOOD 3 N TREMONT 34.28N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
BRIAR RIDGE RD UNDER 5-6 INCHES OF WATER
&&
SVRLocal storm report, Apr 27, 2:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
04/27/2011 TATE MS PUBLIC
NUMEROUS ROADS CLOSED COUNTYWIDE
0842 AM HAIL TRUMANN 35.67N 90.52W
04/27/2011 E1.00 INCH POINSETT AR PUBLIC
0845 AM FLASH FLOOD ASHLAND 34.83N 89.18W
04/27/2011 BENTON MS TRAINED SPOTTER
EXTENSIVE ROAD FLOODING ACROSS THE COUNTY
0900 AM FUNNEL CLOUD OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS EMERGENCY MNGR
MARBLE HAIL AND FUNNEL CLOUD ON WEST SIDE OF OXFORD
0915 AM TORNADO ESPERANZA 34.35N 89.16W
04/27/2011 PONTOTOC MS FIRE DEPT/RESCUE
BRIEF TORNADO TOUCHDOWN. NO DAMAGE
0930 AM TSTM WND DMG MANTACHIE 34.32N 88.49W
04/27/2011 ITAWAMBA MS BROADCAST MEDIA
2 FT DIAMETER TREES ALONG WITH SOME SMALLER TREES DOWN AT
HWY 371 AND DONAVON RD
0932 AM HAIL ECRU 34.36N 89.03W
04/27/2011 E0.75 INCH PONTOTOC MS AMATEUR RADIO
0939 AM HAIL BLUE SPRINGS 34.40N 88.87W
04/27/2011 E1.00 INCH UNION MS TRAINED SPOTTER
0950 AM HAIL SALTILLO 34.38N 88.69W
04/27/2011 E0.75 INCH LEE MS EMERGENCY MNGR
HAIL REPORTED IN BALDWYN AND SALTILLO
0950 AM TSTM WND DMG 5 N TUPELO 34.34N 88.73W
04/27/2011 LEE MS TRAINED SPOTTER
TREES DOWN
1021 AM FLASH FLOOD OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS LAW ENFORCEMENT
WATER RESCUE IN OXFORD. EXCESSIVE FLOODING COUNTYWIDE
1023 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E0.75 INCH SHELBY TN TRAINED SPOTTER
1023 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E1.00 INCH SHELBY TN TRAINED SPOTTER
QUARTER SIZE HAIL AT JACKSON AND POPE STREET
1024 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E1.75 INCH SHELBY TN BROADCAST MEDIA
HAIL CRACKED A WINDSHIELD IN DOWNTOWN MEMPHIS AREA
1025 AM TSTM WND DMG 9 N TREMONT 34.36N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
ROOF TORN OFF, TIN OFF PORCH
1025 AM HAIL MIDTOWN MEMPHIS 35.13N 89.98W
04/27/2011 E0.75 INCH SHELBY TN PUBLIC
PENNY SIZE HAIL AT COOPER AND YOUNG
1025 AM TSTM WND DMG 3 W TREMONT 34.23N 88.30W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
4-6 INCH LIMBS ON COTTON GIN ROAD
1027 AM HAIL MIDTOWN MEMPHIS 35.13N 89.98W
04/27/2011 E0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL AT CLEVELAND AND GOODBAR
1032 AM FLASH FLOOD LEXINGTON 35.65N 88.39W
04/27/2011 HENDERSON TN PUBLIC
SIX INCHES OF WATER COVERING ROADS
1038 AM HAIL ELLENDALE 35.23N 89.83W
04/27/2011 E0.75 INCH SHELBY TN NWS EMPLOYEE
PENNY SIZE HAIL FELL FOR ABOUT TWO MINUTES IN WESTBROOK
SUBDIVISION
1040 AM HAIL BARTLETT 35.22N 89.84W
04/27/2011 E1.00 INCH SHELBY TN TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL COVERED THE GROUND.
1125 AM FLASH FLOOD TRENTON 35.97N 88.94W
04/27/2011 GIBSON TN EMERGENCY MNGR
NORTH COLLEGE STREET IN TRENTON CLOSED DUE TO FLOODING.
ONE FOOT OF WATER OVER THE ROAD.
1130 AM FLASH FLOOD 2 S BRADFORD 36.04N 88.82W
04/27/2011 GIBSON TN EMERGENCY MNGR
HWY 45 CLOSED. WATER OVER HWY
1130 AM FLASH FLOOD 3 N MILAN 35.96N 88.75W
04/27/2011 GIBSON TN EMERGENCY MNGR
CADES ATWOOD RD CLOSED DUE TO FLOODING
1140 AM FLASH FLOOD TREMONT 34.23N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
WATER OVER ROAD ON HWY 178 AND HWY 23
1217 PM FLASH FLOOD NEW ALBANY 34.49N 89.02W
04/27/2011 UNION MS EMERGENCY MNGR
NUMEROUS ROADS WITH 6 INCHES TO 3 FEET OF WATER CLOSED
COUNTYWIDE
1217 PM FLASH FLOOD HUMBOLDT 35.82N 88.91W
04/27/2011 GIBSON TN EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS THE COUNTY
1223 PM HAIL 4 SW MILLINGTON 35.29N 89.94W
04/27/2011 E0.75 INCH SHELBY TN TRAINED SPOTTER
1230 PM HAIL POCAHONTAS 36.26N 90.97W
04/27/2011 E1.25 INCH RANDOLPH AR PUBLIC
1246 PM HAIL POCAHONTAS 36.26N 90.97W
04/27/2011 E2.75 INCH RANDOLPH AR BROADCAST MEDIA
1248 PM FUNNEL CLOUD WEBB 33.95N 90.35W
04/27/2011 TALLAHATCHIE MS PUBLIC
FUNNEL CLOUD DECENDING NEAR GROUND
0106 PM FLASH FLOOD HENDERSON 35.44N 88.65W
04/27/2011 CHESTER TN AMATEUR RADIO
TDOT HAS CLOSED HWY 45 DUE TO FLOODING
0115 PM HAIL BATESVILLE 34.32N 89.94W
04/27/2011 E4.00 INCH PANOLA MS BROADCAST MEDIA
0118 PM FLOOD POCAHONTAS 36.26N 90.97W
04/27/2011 RANDOLPH AR PUBLIC
WATER IS OUT OF THE BANKS AND IS WALMART ON US 67. MANY
OTHER BUISNESSES FLOODED AND EVACUATIONS.
0124 PM FLASH FLOOD CORDOVA 35.15N 89.78W
04/27/2011 SHELBY TN PUBLIC
FLOODING ACROSS JENKINS RD AND MACON RD
0127 PM FLASH FLOOD TUNICA 34.69N 90.38W
04/27/2011 TUNICA MS EMERGENCY MNGR
COUNTY-WIDE LOCALIZED FLOODING. MOST ROADS IN TUNICA HAVE
WATER OVER THEM. ROADS GENERALLY UNDER 1-3 FT OF WATER.
OLD HWY 61 WASHED OUT FROM DUNDEE TO MAYPLACE.
0140 PM FLASH FLOOD BOLIVAR 35.26N 89.00W
04/27/2011 HARDEMAN TN LAW ENFORCEMENT
COUNTY-WIDE FLOODING. MUDSLIDE AT HWY 121 SOUTH WITH
ELECTRIC POLES DOWN
0147 PM FLASH FLOOD MANTACHIE 34.32N 88.49W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
4 INCHES OF WATER AT PARK STREET AND HWY 371
0153 PM TORNADO OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS FIRE DEPT/RESCUE
TORNADO TOUCHDOWN WITH DAMAGE. EXTENT UNKNOWN. COUNTY
ROADS 369 AND 469 SOUTH OF OXFORD.
0206 PM FLASH FLOOD 3 N TREMONT 34.28N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
BRIAR RIDGE RD UNDER 5-6 INCHES OF WATER
&&
SVRLocal storm report, Apr 27, 2:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 3 S OXFORD 34.32N 89.53W
04/27/2011 E1.75 INCH LAFAYETTE MS LAW ENFORCEMENT
0140 PM TSTM WND DMG 3 S OXFORD 34.32N 89.53W
04/27/2011 LAFAYETTE MS LAW ENFORCEMENT
STRONG WINDS WITH DAMAGE. LOTS OF TREES DOWN.
&&
SVRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:00 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 30 min |
| Apr 26, 7:06 PM CDT | Tornado Warning | MEG | Coahoma, Lafayette, Panola, Quitman | 54 min |
| Apr 26, 7:17 PM CDT | Tornado Warning | MEG | DeSoto, Marshall | 43 min |
| Apr 26, 7:19 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 56 min |
| Apr 26, 7:20 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 37 min |
| Apr 26, 7:21 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tate and 2 more | 54 min |
| Apr 26, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 56 min |
| Apr 26, 7:54 PM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 51 min |
| Apr 26, 8:04 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah, Union | 56 min |
| Apr 26, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 68 min |
| Apr 26, 8:12 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Panola, Tate | 35 min |
| Apr 26, 8:26 PM CDT | River Flood Warning | MEG | Quitman | 13 days |
| Apr 26, 8:53 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 67 min |
| Apr 26, 8:55 PM CDT | Tornado Warning | MEG | Alcorn, Benton, Tippah | 65 min |
| Apr 26, 8:57 PM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Tate, Tippah | 6 hr |
| Apr 26, 8:58 PM CDT | Tornado Warning | MEG | Benton, Marshall, Tippah | 47 min |
| Apr 26, 9:01 PM CDT | Tornado Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 59 min |
| Apr 26, 9:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 51 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 53 min |
| Apr 26, 9:53 PM CDT | Tornado Warning | MEG | Tippah | 35 min |
| Apr 26, 10:04 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 56 min |
| Apr 26, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 48 min |
| Apr 26, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Lafayette, Panola, Quitman, Tate and 1 more | 46 min |
| Apr 26, 11:13 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Panola, Tate | 47 min |
| Apr 26, 11:29 PM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 6 hr |
| Apr 26, 11:56 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 49 min |
| Apr 27, 1:54 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 36 min |
| Apr 27, 2:07 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Yalobusha | 23 min |
| Apr 27, 2:24 AM CDT | Tornado Warning | MEG | Alcorn, Tippah | 31 min |
| Apr 27, 2:26 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Tate, Tippah | 4 hr |
| Apr 27, 2:27 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc and 1 more | 48 min |
| Apr 27, 2:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tippah, Union | 52 min |
| Apr 27, 2:42 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 48 min |
| Apr 27, 2:55 AM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 65 min |
| Apr 27, 3:11 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Pontotoc, Prentiss | 39 min |
| Apr 27, 3:13 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 47 min |
| Apr 27, 3:14 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo, Union | 46 min |
| Apr 27, 3:38 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 24 min |
| Apr 27, 3:48 AM CDT | Tornado Warning | MEG | Tishomingo | 18 min |
| Apr 27, 6:33 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 4 hr |
| Apr 27, 6:57 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 48 min |
| Apr 27, 7:14 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 10 more | 4 hr |
| Apr 27, 7:29 AM CDT | Tornado Warning | MEG | Itawamba, Monroe | 46 min |
| Apr 27, 7:40 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica and 1 more | 50 min |
| Apr 27, 7:46 AM CDT | Flash Flood Warning | MEG | Tishomingo | 6 hr |
| Apr 27, 8:18 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more | 42 min |
| Apr 27, 8:24 AM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Pontotoc, Union | 51 min |
| Apr 27, 8:28 AM CDT | Tornado Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 2 more | 47 min |
| Apr 27, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 47 min |
| Apr 27, 9:07 AM CDT | Tornado Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 38 min |
| Apr 27, 9:14 AM CDT | Tornado Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Prentiss, Tippah and 2 more | 46 min |
| Apr 27, 9:45 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more | 45 min |
| Apr 27, 9:56 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 34 min |
| Apr 27, 10:01 AM CDT | Tornado Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 27, 10:07 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 38 min |
| Apr 27, 10:08 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 37 min |
| Apr 27, 10:32 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 3 more | 4 hr |
| Apr 27, 10:55 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tippah, Tunica | 50 min |
| Apr 27, 11:10 AM CDT | Tornado Warning | MEG | DeSoto, Marshall, Tate | 50 min |
| Apr 27, 11:18 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 10 more | 6 hr |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 51 min |
| Apr 27, 11:56 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 49 min |
| Apr 27, 12:06 PM CDT | River Flood Warning | MEG | Quitman | 14 days |
| Apr 27, 12:06 PM CDT | River Flood Warning | MEG | Calhoun | 10 hr |
| Apr 27, 12:13 PM CDT | Tornado Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 62 min |
| Apr 27, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 42 min |
| Apr 27, 1:00 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Marshall, Panola, Pontotoc, Quitman and 3 more | 60 min |
| Apr 27, 1:03 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Panola, Tallahatchie, Yalobusha | 42 min |
| Apr 27, 1:19 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Quitman, Tallahatchie and 1 more | 41 min |
| Apr 27, 1:32 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 28 min |
| Apr 27, 1:37 PM CDT | Tornado Warning | MEG | Calhoun, Itawamba, Lafayette, Lee, Pontotoc, Prentiss and 3 more | 53 min |
| Apr 27, 1:45 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more | 45 min |
| Apr 27, 1:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Panola, Prentiss and 2 more | 40 min |
| Apr 27, 1:55 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 12 min |
| Apr 27, 1:56 PM CDT | Flash Flood Warning | MEG | Tishomingo | 3 hr |
| Apr 27, 2:01 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha | 44 min |
| Apr 27, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more | 50 min |
| Apr 27, 2:29 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Yalobusha | 46 min |
| Apr 27, 2:31 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union | 44 min |
| Apr 27, 2:32 PM CDT | Areal Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 3 days |
Nearby
Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.